MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER STANDARD KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER STANDARD KIT (16F) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number DF35SH40K
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an over-the-wire catheter exchange, as the catheter was inserted into the tunnel under the skin, the physician noticed a split in the catheter from the cuff to the suture wings.A new device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the dhr review is not available because the corporate lot number is unknown.Investigation summary: based on the sample evaluation: one decathlon df 35 cm d/l catheter with surecuff was returned for evaluation.Visual and functional evaluations were performed.The investigation is unconfirmed for fluid leak (ext leak/break/split w/o embo), as no leaks or splits were observed during the leak test on the device.Since the problem could not be reproduced there is no root cause summary.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Pma/510k device evaluated by mfr (result 1, conclusion1).
 
Event or Problem Description

Brand Name
DECATHLON DF LONG-TERM HEMODIALYSIS CATHETER STANDARD KIT (16F) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7603500
Report Number3006260740-2018-01394
Device Sequence Number10831845
Product Code MSD
UDI-Device Identifier00801741014024
UDI-Public(01)00801741014024
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF35SH40K
Device Catalogue NumberDF35SH40K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight125